5 doctors weighed in:

Is it true antidepressants can make aggression worse?

5 doctors weighed in
Dr. Jeff Jacobs
Pediatrics - Psychiatry
3 doctors agree

In brief: Yes

This side effect is more common in children and young adults, although the vast majority of children and adolescents do not become more aggressive with antidepressant use and the benefits usually outweigh the risk.
Developing aggression from an antidepressant greatly increases the risk, but does not guarantee, that the person, in fact, has bipolar disorder.

In brief: Yes

This side effect is more common in children and young adults, although the vast majority of children and adolescents do not become more aggressive with antidepressant use and the benefits usually outweigh the risk.
Developing aggression from an antidepressant greatly increases the risk, but does not guarantee, that the person, in fact, has bipolar disorder.
Dr. Jeff Jacobs
Dr. Jeff Jacobs
Thank
Dr. Douglas Bey
Psychiatry
1 doctor agrees

In brief: Possible

If a bipolar pt is given an antidepressant & is pushed into hypo mania they night show increased irritability.

In brief: Possible

If a bipolar pt is given an antidepressant & is pushed into hypo mania they night show increased irritability.
Dr. Douglas Bey
Dr. Douglas Bey
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors